MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. BASX BLADELESS SLEEVE 12MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. BASX BLADELESS SLEEVE 12MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number CTB12LT
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # t92c4z.Additional information was requested, and the following was obtained: is there a picture or video of the foreign body that retrieved from the patient? i do not have any picture or video, but i sent both the trocar and the reducer cup to be analyzed.Clarification is needed, was the foreign body the dark gray inner seal? yes.Is it believed the ¿cup¿ fell into the patient during the 1st surgery (initial) or during the re-op (2nd procedure)? it is believed that happened during the 1st surgery.During the 2nd procedure was the ¿cup¿ retrieved? yes.Was there any mesh, raytec, or surgical sponges inserted through the trocar during the procedure (initial procedure)? no.What was the specific reason for the re-operation? there was a bleeding on the staple line, identified after the surgery was performed.Is it the hospitals normal routine to reprocess this specific type of trocar? no.Was this trocar re-processed? no.What instruments were passed through the trocar in the initial procedure? normally they passed the laparoscopic lens, our endocutters, instruments like graspers/scissors and also they use the sodium chloride solution bag from baxter to get the part of the stomach they take out of the patient´s body, they use that bag as if that was our pouch.Can the surgeon confirm that the foreign body is not the reason for the re-operation? yes.What product was used on the staple line that was bleeding which lead to the re-operation (please provide the product code)? the surgeon used : echelon powered (psee60a), green reloads (gst60g), blue reloads (gst60b).Device analysis: the analysis results found that the ctb12lt device was returned with the duckbill damaged and out of position.The duckbill was observed to have a mark which suggest that a snagging of an instrument during insertion with excessive force causing the duckbill out of position.Per instructions for use: "use caution when introducing or removing instruments through the trocar sleeve in order to prevent inadvertent damage to the seals which could result in loss of pneumoperitoneum.Special care should be used when inserting sharp or angled edged endoscopic instruments to prevent tearing the seal." a manufacturing record evaluation was performed for the finished device batch t92c4z number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that after a laparoscopic gastric sleeve, where a basx trocar was used.The trocar reducer was inside the patient.Intervention was required due to the situation.The surgeon identified the staple line was bleeding so he needed to operate that patient again.The incision was not made bigger.The intra-op procedure was not changed because the surgeon did not realize the reducer cup fell into the patient during the procedure.No xrays were taken to assist in locating the reducer cap.The surgeon realized that reducer cup was inside the patient once he was operating the patient again.The patient is safe and at home.
 
Additional Manufacturer Narrative
(b)(4).Additional information requested and received: can you confirm if the sodium chloride solution was passed through the trocar? routinely the surgeon rolls the sodium chloride package so it is able to go through the trocar until it is inside the patient, where he uses it as a pouch to gather the piece of stomach he takes out of the patient.

Brand Name
BASX BLADELESS SLEEVE 12MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8659892
Report Number3005075853-2019-19438
Device Sequence Number13974853
Product Code GCJ
UDI-Device Identifier10705036001515
UDI-Public10705036001515
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K062209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberCTB12LT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/17/2019
Patient Sequence Number1